Alert archive / Utah / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 12, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Jun 9, 2000, 9:23 AM MDT for Davis County, Morgan County, Utah. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 9, 2000, 9:23 AM MDT (15:23 UTC)
- Expired
- Jun 9, 2000, 10:00 AM MDT
- In force
- 37 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Davis County, UT, Morgan County, UT
The radar
The Salt Lake City radar (KMTX), 57 km from the middle of the area, began a volume at 15:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 10:00 AM MDT | Hail 1 | Centerville, UT | Severe thunderstorms brought 3/4-1 inch hail to the Centerville area, damaging tree limbs along with a few gardens. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 3.4 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 107 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 1746 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -2.5
The text
As transmitted, in the capitals the NWS used until 2016.
923 WUUS55 KSLC 091523 SVRSLC UTC011-029-091600- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 923 AM MDT FRI JUN 9 2000 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN DAVIS COUNTY IN UTAH THIS INCLUDES THE CITIES OF...BOUNTIFUL...FARMINGTON...CENTERVILLE WEST CENTRAL MORGAN COUNTY IN UTAH THIS INCLUDES THE CITY OF MORGAN * UNTIL 1000 AM MDT * AT 912 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CENTERVILLE...OR ABOUT 4 MILES NORTHWEST OF BOUNTIFUL...MOVING NORTHEAST AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE WOODS CROSS AND KAYSVILLE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SALT LAKE CITY. LAT...LON 4097 11210 4085 11193 4093 11159 4112 11173
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 2:30 AM MDT, 6 hours 53 minutes earlier.
Area forecast discussion, Jun 9, 2:30 AM MDT, 6 hours 53 minutes before
UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UTAH 230 AM MDT FRI JUN 9 2000 SYNOPSIS...A STRONG COLD FRONT REMAINS ACROSS THE SOUTHERN PORTION OF THE GREAT SALT LAKE AT THIS TIME. THIS FRONT WILL CONTINUE TO PUSH SOUTHEAST ACROSS UTAH THROUGH TODAY WITH MUCH COOLER TEMPERATURES STATEWIDE. THE NEXT UPSTREAM SYSTEM WILL MOVE INTO THE REGION AND AFFECT UTAH LATE SUNDAY INTO MONDAY. DISCUSSION...THE STRONG AND RELATIVELY DRY COLD FRONT REMAINS OVER NORTHWEST UTAH AT THIS TIME ACROSS THE SOUTHERN PORTION OF THE GREAT SALT LAKE. MOST OF THE MOISTURE WITH THIS SYSTEM IS BEHIND THE COLD FRONT AND WILL PUSH INTO THE STATE DURING THE DAY TODAY. THE FRONT IS EXPECTED TO MOVE ACROSS MOST OF THE STATE BY THIS AFTERNOON WITH THE MAJORITY OF MOISTURE STAYING TO THE NORTH. NEW MODELS MOVE THE UPPER LEVEL VORTICITY LOBE ACROSS CENTRAL UTAH TO OVER THE UINTA MOUNTAINS BY 18Z WHICH IS A LITTLE FARTHER EAST THAN PROGGED ON THE PREVIOUS RUN. THIS SHOULD NOT CHANGE POP FORECASTS FROM PREVIOUS PACKAGE...EXCEPT THE UINTA BASIN MAY HAVE A LITTLE BETTER CHANCE THIS AFTERNOON AND MAY UP THEIR POPS A BIT. TEMPERATURES WILL BE MUCH COOLER TODAY AND BELOW NORMAL FOR THE FIRST TIME IN A WHILE. AS THE AIRMASS BEGINS TO MODERATE SATURDAY TEMPERATURES WILL REBOUND TO NEAR NORMAL VALUES AND THEN WARM A FEW DEGREES MORE FOR SUNDAY. LATEST LONG RANGE PROGS KEEP UTAH UNDER A NORTHWEST FLOW INTO NEXT WEEK. THIS SHOULD KEEP TEMPERATURES MORE SEASONAL FOR THE NEAR FUTURE. AIRMASS NEVER BECOMES MOIST ENOUGH TO ALLOW ANYTHING MORE THAN DIURNAL AFTERNOON CONVECTION WITH A FEW ASSOCIATED SHOWERS. THE BEST CHANCE EXPECTED SUNDAY AFTERNOON AND MONDAY AND PRIMARILY ACROSS THE NORTH. SLC 310 CDC 1-0 YOUNG .SLC...NONE.
Nearby
Severe Thunderstorm Warnings in Utah, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.